MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-151
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2): patient''s date of birth, age unk a3): patient''s gender unk a4): patient''s weight unk a5a./5b.): patient''s ethnicity/race unk b6): relevant tests/laboratory data unk b7): other relevant history unk h3): the turbo-elite and separated marker band were returned for evaluation.Visual inspection of where the marker band should be, found epoxy exposed on the distal tip with no locking feature present.Just proximal to the missing locking feature, there was inadequate epoxy.No damage was observed on the marker band.During functional testing, it was confirmed that dimensions of the locking feature, and the inner and outer diameters of the marker band, conformed to the specified drawings.H6): based on device evaluation and investigation, the cause of the marker band detachment could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a severely calcified lesion in the mid popliteal region.A spectranetics turbo-elite laser atherectomy catheter was used to treat the patient.Three passes were made through the popliteal region successfully.Then, one pass was attempted in a tibial artery when the turbo-elite could not be advanced within the vasculature.During removal, it was observed that the distal marker band had detached within the patient.A balloon was used to retrieve the marker band, and a balloon angioplasty was performed to complete the case.The patient survived the procedure.This event captures the turbo elite distal marker band which separated, requiring intervention for retrieval.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18997538
Report Number3007284006-2024-00061
Device Sequence Number19541334
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public(01)00813132024710(17)240303(10)FAY22A20A
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2024
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY22A20A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT COMMAND 0.014 GUIDE WIRE; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO PINNACLE 6F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown